Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed with labial adhesion. Used estrace, undergone surgery to remove the adhesion. Is it the right course?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I had an vulvar neuroma removed in 2003, LAVH W/BSO in 2005. In 2007, I developed what my GYN called a labial adhesion. She broke it open and I used Estrace afterward for several weeks to keep it open. I was able to resume intercourse with my husband. Another adhesion has formed and has been very painful for a couple of years. My GYN put me back on Estrace for 30 days and then may recommend outpatient surgery to remove the adhesion and "pull my vagina forward" so the adhesions can not longer develop. Is this the right course of action, in your opinion? I'm 56 years old, 5'3" & 135 lbs. I want to have sex with my cute husband again!! lol Thanks for your time and I look forward to hearing from one of you.
Posted Tue, 23 Apr 2013 in Women's Health
Answered by Dr. S Patra 2 hours later

Thanks for writing to us. I am trying to give answer as per your concern.

In labial adhesion, above mentioned surgical procedure is quite effective to prevent recurrence in failure of medical therapy (like use of estrogen cream etc).

It is basically a Out Patient procedure and done under local anesthesia (LA). Sometimes, it can be performed under GA and it depends on the situation.

Postoperatively, an emollient is required to apply on the separated labia minorum several times each day for 3-4 months to prevent recurrence.

In addition, you must maintain genital hygiene properly before and after each sexual intercourse.

Hope, this information is quite helpful to you. If you have any further questions I will be happy to help.

For any future query, you can directly ask me by viewing this page WWW.WWWW.WW
Wish your good health & take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor